Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

i am trying to figure out if adderall is making my 6 yr old angry, should meds be changed?

my son was dx with adhd, aspergers, and anxiety disorder and has been on adderall and clonidine for a little over a year. The last 3 weeks have like gone crazy. He is very naughty in school with his language and unsafe behaviors. He is now agitated very easily and responds like in a rage. He started swearing and saying bad things like "I am going to stab you" and then laughs? I have heard adderall over time will start this type of behavior? I guess I want to see if any of you have had this issue? What should I do? He has been suspended from school because the teacher thinks he is going to act on his threats. I have had to have a risk assessment done on him. One of them reported me to dcf because of a bruise my son had. The last 5 weeks have been a nightmare for all of us. Especially my son. I wish i did not have to work and could stay home and teach him and protect him. Any input would be greatly appreciated.

Answer Question
 
kfiveLon

Asked by kfiveLon at 7:50 PM on Dec. 28, 2008 in Kids' Health

Level 1 (0 Credits)
Answers (2)
  • You are dealing with a very difficult situation here. My brother has Turrets Syndrome and my mother went through years of medication switching until she finally refused to give him anything. I myself have a teaching degree and have done a lot of volunteer and paid work with special needs children and I've seen the devastating effects improper medication can have.

    My suggestion is that before you make any changes begin taking anecdotal records. Keep track or when he has tantrums, their severity and what triggered it. Then, if you feel you need to take him off of one of his meds try it while continuing the anectotal records. Having constant records in writing will help you to know what helps your child's behavior.

    Remember, you know your child best and you need to fight for what he needs.
    Butterflyechick

    Answer by Butterflyechick at 7:59 PM on Dec. 28, 2008

  • Adderall or any other stimulant can make you aggitated. It makes you sometimes feel nervous. My daughter takes it and I've noticed lately shes been very grouchy, short with me and her brothers and sisters.I'm pretty sure it's time for medicine change!
    TammyG.

    Answer by TammyG. at 4:03 AM on Dec. 29, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.